Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 28, 2007, 6:43 PM CDT for McDonald County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2007, 6:43 PM CDT (23:43 UTC)
- Expired
- May 28, 2007, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County McDonald County, MO
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 6:45 PM CDT | HAIL 0.75 | Pineville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 282344 SVRSGF MOC119-290015- /O.NEW.KSGF.SV.W.0091.070528T2343Z-070529T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 643 PM CDT MON MAY 28 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI... * UNTIL 715 PM CDT. * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ANDERSON...OR NEAR PINEVILLE...MOVING NORTH AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOODMAN BY 700 PM CDT. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS... INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3655 9456 3655 9434 3676 9439 3676 9462 $$ LINDENBERG
2 follow-up statements
000 WWUS53 KSGF 282355 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 PM CDT MON MAY 28 2007 MOC119-290015- /O.CON.KSGF.SV.W.0091.000000T0000Z-070529T0015Z/ MCDONALD MO- 655 PM CDT MON MAY 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WESTERN MCDONALD COUNTY... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ANDERSON...OR 10 MILES NORTHWEST OF PINEVILLE...MOVING NORTHWEST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN MCDONALD COUNTY. THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS... INCLUDING LARGE HAIL...DAMAGING WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER IMMEDIATELY. LAT...LON 3655 9456 3655 9434 3676 9439 3676 9462 $$ LINDENBERG
000 WWUS53 KSGF 290007 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CDT MON MAY 28 2007 MOC119-290017- /O.EXP.KSGF.SV.W.0091.000000T0000Z-070529T0015Z/ MCDONALD MO- 707 PM CDT MON MAY 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCDONALD COUNTY EXPIRES AT 715 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA... THUS THE WARNING IS BEING ALLOWED TO EXPIRE. LAT...LON 3655 9456 3655 9434 3676 9439 3676 9462 $$ LINDENBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:25 PM CDT, 18 minutes earlier.
Area forecast discussion, May 28, 6:25 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 PM CDT MON MAY 28 2007 .DISCUSSION... FORECAST HIGHLIGHT/CHALLENGES FOR THIS FORECAST PACKAGE...WILL BE CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WORK WEEK. THE REGION WILL REMAIN IN A MOIST UNSTABLE SUMMER PATTERN...WHERE SHOWERS AND THUNDERSTORM CHANCE INCREASING IN THE AFTERNOON AND EARLY EVENING HOURS. CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE REGION...WITH MORE COVERAGE OVER THE WESTERN CWA. THIS ACTIVITY HAS REMAIN FAIRLY WEAK THIS AFTERNOON...AS A SHORTWAVE RIDGE IS IN PLACE OVER THE AREA...BRINGING SUBSIDENCE AND THE DRIER AIR ALOFT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE EARLY EVENING HOURS...WITH MOST OF THE ACTIVITY DIEING OFF SHORTLY AFTER SUNSET. TUESDAY WILL AGAIN SEE SHOWERS AND THUNDERSTORMS DEVELOP DURING THE AFTERNOON HOURS...AS THE HEATING OF THE DAY INCREASES INSTABILITY. A WEAK UPPER LEVEL SHORTWAVE WILL MOVE THROUGH THE WESTERN CWA TOMORROW...THIS COULD LEAD TO MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE WESTERN CWA....BUT WILL STILL BE SCATTERED IN NATURE. HAVE INCREASED POPS SLIGHTLY MORE OVER THE WESTERN CWA THAN THAT OF THE EASTERN CWA FOR TOMORROW. ALL THE ACTIVITY SHOULD ONCE AGAIN WEAKEN QUICKLY AFTER THE SUNSET. AN UPPER LEVEL LOW OVER THE NORTHWESTERN CWA WILL STRENGTHEN AND MOVE TO THE EAST THROUGH MID WEEK. THE MODELS ARE NOT BEING VERY CONSISTED WITH THE TIMING AND EXACT TRACK OF THE LOW. HAVE GENERALLY FOLLOWED THE NAM AND ECMWF MORE CLOSELY THAN THE MORE INCONSTANT GFS FOR THIS PERIOD. THE UPPER LOW WILL PUSH A SURFACE COLD FRONT THROUGH THE AREA ON THURSDAY. THIS WILL INCREASE THE COVERAGE OF THUNDERSTORMS ACROSS THE ENTIRE AREA. SHEAR WILL REMAIN ON THE WEAK SIDE...HOWEVER IF ENOUGH HEATING OCCURS...MODERATE INSTABILITY WILL DEVELOP WHICH COULD LEAD TO ISOLATED MARGINALLY SEVERE STORMS. THE MAIN THREAT WILL BE HEAVY RAINFALL AS THE AIR MASS REMAIN VERY MOIST. PRECIPITABLE WATER VALUES WILL BE WELL OVER AN INCH AGAIN. THE THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS. IF ANY TRAINING OCCURS...THIS COULD LEAD TO LOCALIZED FLASH FLOODING. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON FRIDAY AND FRIDAY NIGHT AS THE UPPER LEVEL LOW TRACKS TO THE EAST. THE LOW SHOULD MOVE EAST OF THE AREA BY SATURDAY MORNING...WITH NORTHWEST FLOW OCCURRING BEHIND THE LOW. AN UPPER LEVEL RIDGE WILL THEN BUILD INTO THE REGION FOR THE REMAINDER OF THE FORECAST PERIOD...WITH A DRY FORECAST FOR THE WEEKEND. WISE && .AVIATION... FOR THE 00Z TAFS...LOOKING FOR VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD. COULD SEE SCATTERED CONVECTION CONTINUE AROUND THE JLN TERMINAL FORECAST LOCATION THROUGH 02-03Z AND COULD SEE CEILINGS TEMPORARILY DROP INTO THE MVFR CATEGORY WITH THE SHOWERS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 28, 12:57 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT MON MAY 28 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT MON MAY 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL... FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND GRADUALLY DISSIPATE AFTER SUNSET. DISCUSSION: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE OUTLOOK AREA IN A MOIST AND UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY WITH STORMS THAT TRAIN OVER THE SAME AREAS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. THEREFORE THOSE BOATING OR WITH OTHER OUTDOOR PLANS SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MORE OF THE SAME IS ON TAP THROUGH THE REMAINDER OF THE WORK WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE INTO FRIDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS AS A MOIST UNSTABLE AIR REMAINS OVER THE REGION. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ONCE AGAIN BE POSSIBLE ACROSS PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. CHANCES FOR THUNDERSTORMS INCREASE WEDNESDAY AND THURSDAY AS A COLD FRONT MOVES INTO EASTERN KANSAS AND THE MISSOURI OZARKS. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL INCREASE...BUT TIMING AND AREAS AFFECTED REMAINS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER/WISE
In the hours before
Special weather statement, May 28, 4:25 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 PM CDT MON MAY 28 2007 MOZ067-068-079-282215- POLK MO-HICKORY MO-ST. CLAIR MO- 425 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT FOR HICKORY...POLK AND ST. CLAIR COUNTIES UNTIL 515 PM CDT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUMANSVILLE...OR 15 MILES NORTHEAST OF STOCKTON...MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... WEAUBLEAU BY 435 PM CDT. THE TOWNS OF COLLINS...GERSTER...QUINCY...HARPER AND ICONIUM ARE IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Special weather statement, May 28, 4:37 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 PM CDT MON MAY 28 2007 MOZ066-077-282215- BARTON MO-VERNON MO- 437 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT FOR BARTON AND VERNON COUNTIES UNTIL 515 PM CDT... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERDELLA...MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... 8 MILES WEST OF SHELDON BY 445 PM CDT. NEVADA BY 510 PM CDT. THE TOWNS OF BRONAUGH...MOUNDVILLE AND DEERFIELD ARE IN THE PATH OF THIS STORM. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Special weather statement, May 28, 5:38 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 PM CDT MON MAY 28 2007 MOZ094-102-282330- LAWRENCE MO-BARRY MO- 538 PM CDT MON MAY 28 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES UNTIL 630 PM CDT... AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PURDY...OR 7 MILES SOUTH OF MONETT...MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... MONETT BY 555 PM CDT. PIERCE CITY AND 6 MILES WEST OF VERONA BY 600 PM CDT. 6 MILES WEST OF MOUNT VERNON BY 625 PM CDT. THE TOWNS OF PLEASANT RIDGE...FREISTATT...HOBERG AND STOTTS CITY ARE IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 34 AND 49. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.